Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 29, NWS Milwaukee, WI

August 28, 2020Columbia County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Aug 28, 2020, 10:52 PM CDT for Columbia County, Wisconsin. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Aug 28, 2020, 10:52 PM CDT (03:52 UTC)
Expired
Aug 29, 2020, 9:56 AM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Pardeeville (PDVW3).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
9.5 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

122 
WGUS43 KMKX 290352
FLWMKX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
1052 PM CDT Fri Aug 28 2020

...The National Weather Service in Milwaukee/Sullivan WI has issued 
a Flood Warning for the following rivers in Wisconsin...

  FOX RIVER At Pardeeville affecting Columbia County.


WIC021-291600-
/O.NEW.KMKX.FL.W.0029.200829T0352Z-000000T0000Z/
/PDVW3.1.ER.200829T0230Z.200829T0300Z.000000T0000Z.UU/
1052 PM CDT Fri Aug 28 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Flood Warning for
  the FOX RIVER At Pardeeville.
* From this evening until further notice.
* At 10:00 PM CDT Friday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 8.2 feet, Water into some yards of homes along Fox 
  River Rd near Hwy 33 and Hwy 44.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 5 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
Pardeeville     9.0   8.5   9.01  10 pm 8/28  not a forecast point 

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Pardeeville     9.01  9 pm 8/28         0.45         Not Available   



&&

LAT...LON 4359 8928 4356 8921 4352 8926 4352 8936
      4358 8938 4358 8930

$$

WAGNER
2 follow-up statements
883 
WGUS83 KMKX 290904
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
404 AM CDT Sat Aug 29 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  FOX RIVER At Pardeeville affecting Columbia County.


WIC021-292115-
/O.CON.KMKX.FL.W.0029.000000T0000Z-000000T0000Z/
/PDVW3.1.ER.200829T0230Z.200829T0745Z.000000T0000Z.NR/
404 AM CDT Sat Aug 29 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the FOX RIVER At Pardeeville.
* Until further notice.
* At 3:00 AM CDT Saturday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 8.2 feet, water is into some yards of homes along Fox 
  River Rd near Hwy 33 and Hwy 44.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 5 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
Pardeeville     9.0   8.5   9.05  3 am 8/29   not a forecast point 

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Pardeeville     9.06  2 am 8/29         0.55         Not Available   





&&

LAT...LON 4359 8928 4356 8921 4352 8926 4352 8936
      4358 8938 4358 8930

$$

MBK
965 
WGUS83 KMKX 291456
FLSMKX

Flood Statement
National Weather Service Milwaukee/Sullivan WI
956 AM CDT Sat Aug 29 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  FOX RIVER At Pardeeville affecting Columbia County.

WIC021-291600-
/O.CAN.KMKX.FL.W.0029.000000T0000Z-200829T1456Z/
/PDVW3.1.ER.700119T1204Z.700119T1204Z.700119T1205Z.NR/
956 AM CDT Sat Aug 29 2020

...The Flood Warning for the FOX RIVER At Pardeeville has been 
cancelled...

The Flood Warning is cancelled for
  the FOX RIVER At Pardeeville.
* At 9:00 AM CDT Saturday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.

&&


River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.

(Stages in ft.)       Bank-       Latest         Forecast stages   
-               Flood full       observed        ...for 5 pm...    
Location        stage stage     stage/time    Thu  Fri  Sat  Sun   
Pardeeville     9.0   8.5   8.93  9 am 8/29   not a forecast point 

-                    Highest       24 hour change                    
-                    observed      in river stage                    
-                    stage in        (ft.) up to     Highest stage   
-                    the last      latest observed    forecast in    
-                     7 days            stage         next 7 days    
Pardeeville     9.06  2 am 8/29         0.25         Not Available   





&&

LAT...LON 4359 8928 4356 8921 4352 8926 4352 8936
      4358 8938 4358 8930

$$

MRC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 28, 9:37 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 28, 9:37 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
937 PM CDT Fri Aug 28 2020

.UPDATE...
(Issued 937 PM CDT Fri Aug 28 2020)

A cool front is passing through se WI at this time although a
secondary cold front much later tnt-Sat AM will bring much of the
cooling and drying that is expected. Scattered stratus may
develop with the secondary cold front but skies will become mostly
sunny by late morning. A pleasant day is expected.

Gehring

&&

.SHORT TERM...
(Issued 250 PM CDT Fri Aug 28 2020)

Tonight through Saturday night:

The cold front currently over southeast Minnesota and northeast
Iowa will be main driver of any additional thunderstorms today.
The question is will we be able to overcome any CIN and will we
have enough moisture? Clouds have cleared since the earlier round
of storms quickly shifted eastward and are now into Michigan's
Lower Peninsula. Laps rates and instability are beginning to
increase with the daytime heating which will help fuel any
thunderstorm activity that develops. CAPE values will be around
2500 J/kg with shear values around 35 knots. The main threats with
any severe thunderstorm that develops would be 60 mph winds and
quarter size hail. Looking at the hodograph with this afternoon/evening's
convection, there is some curvature with the best towards east
central Wisconsin, therefore can't completely rule out a tornado.
At this point coverage looks isolated to scattered with the best
chances over far southern and far southeastern Wisconsin as that
area hasn't been worked over as much and it's where the highest
instability and lapse rates are expected. Storms should be
progressive, limiting any flooding concerns.

Once the front passes winds will shift to the northwest and could
be a little breezy. We'll remain in northwest flow into Saturday
with increasing heights and lowering dewpoints. Clouds will also
gradually decrease throughout the day with sunny skies for the
afternoon and temperatures in the 70s.

RAH

&&

.LONG TERM...
(Issued 250 PM CDT Fri Aug 28 2020)

Sunday through Thursday:

High pressure Sunday will allow sunny skies and cooler
temperatures to persist.

Monday continues to trend drier, with low pressure passing by
well to the north. This may drag a weak surface trough through the
area, but models aren't responding with much in the way of
precip. A stronger trough may move through Tuesday into Wednesday,
so kept some precip chances going through mid-week. Decent model
agreement for Thursday, with high pressure likely bringing dry
weather back to southern Wisconsin.

The overall temperature trend for the first half of next week
looks like near to a little below normal temps. Not a lot of
confidence in the finer details of the forecast for Mon-Wed
though, given the changes in model solutions over the last day or
so.

DDV & RAH

&&

.AVIATION...
(Issued 937 PM CDT Fri Aug 28 2020)

VFR conditions will prevail tnt-Sat eve. Few-sct010-030 may occur
from 08z-14z SAT with local MVFR Cigs possible.

Gehring

&&

.MARINE...
(Issued 250 PM CDT Fri Aug 28 2020)

Thunderstorms remain possible this afternoon/evening until the
front clears tonight. Still the potential for a few strong to
severe storms with winds and hail as the main threat. Southerly
winds will shift to the northwest behind the front with gusts up
to 30 knots possible through Saturday over the open waters. Gusts
could reach small craft criteria for a brief window Saturday
before winds diminish as high pressure moves in for Sunday.

RAH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 28, 9:17 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
917 PM CDT Fri Aug 28 2020

WIZ046-047-051-052-056>060-062>072-300230-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
917 PM CDT Fri Aug 28 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There are small chances for thunderstorms at times for Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through this evening.

LMZ643>646-300230-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
917 PM CDT Fri Aug 28 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Northwest winds will gust around 20 knots on Saturday. If slightly
higher winds are expected then a Small Craft Advisory will be
issued.

There are small chances for thunderstorms at times for Monday
through Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-300230-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
917 PM CDT Fri Aug 28 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are expected through the evening, then ending. Gusty
winds and small hail are expected.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There are small chances for thunderstorms at times for Monday
through Wednesday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 28, 5:45 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
545 PM CDT Fri Aug 28 2020

WIZ065-066-282315-
Waukesha-Milwaukee-

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILWAUKEE AND
NORTHEASTERN WAUKESHA COUNTIES...

At 544 PM CDT, a strong thunderstorm was located over Butler, or near
Menomonee Falls, moving east at 40 mph.

Winds of 30 to 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Menomonee Falls, Whitefish Bay, Pewaukee, Brown Deer, Sussex, Fox
Point, Elm Grove, Bayside, West Milwaukee, Glendale, Lisbon, Butler,
River Hills and Lannon.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4302 8828 4317 8826 4319 8789 4316 8788
      4312 8790 4310 8787 4307 8787 4305 8789
      4302 8790 4299 8787
TIME...MOT...LOC 2244Z 274DEG 36KT 4311 8809

KUROSKI
Special weather statement, Aug 28, 6:16 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
616 PM CDT Fri Aug 28 2020

WIZ057-063-282345-
Columbia-Dane-

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COLUMBIA AND
NORTHEASTERN DANE COUNTIES...

At 616 PM CDT, a strong thunderstorm was located over Deforest, or
over Windsor, moving southeast at 25 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Eastern Madison, Sun Prairie, Windsor, Marshall, Deforest, Cottage
Grove, Deerfield, Cambridge, Rockdale, Deansville, East Bristol,
Morrisonville and Token Creek.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4329 8954 4335 8927 4328 8901 4292 8901
TIME...MOT...LOC 2316Z 304DEG 23KT 4325 8936

BOXELL
Special weather statement, Aug 28, 6:58 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
658 PM CDT Fri Aug 28 2020

WIZ058-059-063>065-290030-
Dodge-Waukesha-Washington-Jefferson-Dane-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WAUKESHA...EAST CENTRAL DANE...SOUTHWESTERN WASHINGTON...NORTHERN
JEFFERSON AND SOUTHEASTERN DODGE COUNTIES...

At 658 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Watertown to near Marshall. Movement
was east at 25 mph.

Winds of 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Watertown, Jefferson, Lake Mills, Marshall, Waterloo, Okauchee Lake,
Oconomowoc, Cottage Grove, Johnson Creek, Lac La Belle, Ixonia,
Ashippun, Lebanon, Milford, Richwood, Mapleton, Hubbleton, Holy Hill,
Pipersville and Helenville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4327 8820 4298 8876 4313 8927 4328 8863
TIME...MOT...LOC 2358Z 287DEG 21KT 4325 8866 4314 8910

BOXELL
Special weather statement, Aug 28, 7:32 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
732 PM CDT Fri Aug 28 2020

WIZ059-060-064>066-290115-
Waukesha-Milwaukee-Washington-Ozaukee-Jefferson-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OZAUKEE...
NORTHWESTERN MILWAUKEE...WAUKESHA...SOUTHEASTERN WASHINGTON AND
SOUTHERN JEFFERSON COUNTIES...

At 731 PM CDT, radar indicated strong thunderstorms located along a
line extending from near Lisbon to Lake Koshkonong. Movement was
east at 35 mph.

Winds of 40 to 45 mph and half inch hail are possible with these
storms.

Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Muskego, Mequon, Whitefish Bay,
Greendale, Pewaukee, Fort Atkinson, Brown Deer, Sussex, Hartland,
Jefferson, Hales Corners and Mukwonago.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4314 8790 4312 8790 4285 8807 4293 8897
      4324 8820 4321 8790 4316 8788
TIME...MOT...LOC 0031Z 287DEG 30KT 4319 8821 4289 8892

BOXELL
Local storm report, Aug 28, 7:42 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     33 ENE WIND POINT       43.00N 87.20W
08/28/2020  M46 MPH          LMZ673             WI   SHIP

            LAKE CARRIER SS ARTHUR M ANDERSON REPORTED A
            NORTHWEST WIND GUST TO 40 KNOTS ASSOCIATED
            WITH A THUNDERSTORM.

&&

ARB
Local storm report, Aug 28, 10:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 PM CDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     3 SW ROCKDALE           42.94N 89.08W
08/24/2020                   DANE               WI   PUBLIC

            DELAYED REPORT: MULTIPLE LARGE TREE LIMBS
            DOWN AND A FALLEN TREE REPORTED VIA SOCIAL
            MEDIA FROM THIS PAST MONDAY STORM.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:10 PM CDTSpecial Marine WarningMKX23 min
Aug 28, 7:32 PM CDTSpecial Weather StatementMKXWaukesha43 min
Aug 29, 3:27 AM CDTSmall Craft AdvisoryMKX16 hr

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.